MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST; SURGICAL MESH
Catalog Number 1200015
Medical Device Problem Codes Migration or Expulsion of Device (1395); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 05/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided there is no connection that can be made at this time, between the patient's hernia recurrence and any problem with the phasix st mesh used to treat the patient.No intervention has been performed at this time.Based on the information available, no conclusion can be made.Recurrence is a known inherent risk of hernia repair surgery.Regarding recurrence the warning section of the instructions-for-use states, "to prevent recurrences when repairing hernias, phasix st mesh must be large enough to provide sufficient overlap beyond the margins of the repair/primary closure.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue." a review of the manufacturing records was performed and found that the lot was manufactured to specification.If additional information is provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence.On (b)(6) 2016 - the patient underwent the laparoscopic repair of a primary incisional hernia and was implanted with a davol phasix st mesh.The mesh was fixated with non davol fixation and the mesh was positioned so that the edges extended at least 5cm beyond the margins of the defect.On (b)(6) 2018 - the patient presented for 18 month follow up and was diagnosed with a hernia recurrence on exam.A revision procedure has been scheduled for (b)(6) 2018 during which it is reported that the phasix st mesh will not be removed.As reported the patient has experienced a 24lb weight gain has since the implant procedure.The severity of the ae has been assessed as severe and definitely related to the device and possible related to the procedure.
 
Additional Manufacturer Narrative
This is an addendum to the previously submitted emdr to document an additional procedure.During the revision procedure the phasix st mesh was noted to have shifted and disintegrated.Phasix st mesh is a resorbable mesh that incorporates into new vascularized tissue and resorbes in 12-18 months post implant.The revision procedure occurred 18 months post implant, which may explain why the mesh was perceived by the surgeon as being "disintegrated." based on the new information provided, the initial determination remains the same.At this time, no definitive conclusion can be made.Recurrence is a known inherent risk of hernia repair surgery.Regarding recurrence the warning section of the instructions-for-use states, "to prevent recurrences when repairing hernias, phasix st mesh must be large enough to provide sufficient overlap beyond the margins of the repair/primary closure.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue." a review of the manufacturing records was performed and found that the lot was manufactured to specification.If additional information is provided, a supplemental emdr will be submitted.
 
Event or Problem Description
As previously reported on 05/16/2018.It was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence.On (b)(6) 2016 - the patient underwent the laparoscopic repair of a primary incisional hernia and was implanted with a davol phasix st mesh.The mesh was fixated with non davol fixation and the mesh was positioned so that the edges extended at least 5cm beyond the margins of the defect.On (b)(6) 2018 - the patient presented for 18 month follow up and was diagnosed with a hernia recurrence on exam.A revision procedure has been scheduled for (b)(6) 2018 during which it is reported that the phasix st mesh will not be removed.As reported the patient has experienced a 24lb weight gain has since the implant procedure.The severity of the ae has been assessed as severe and definitely related to the device and possible related to the procedure.Addendum: on (b)(6) 2018 - the patient underwent a procedure to repair the previously reported recurrent hernia.A laparoscopic assisted recurrent ventral hernia repair was performed and the patient was implanted with an unspecified mesh device.Operative dictation indicates the phasix st mesh was noted to have shifted and disintegrated.

Brand Name
PHASIX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7520197
Report Number1213643-2018-01553
Device Sequence Number1425639
Product Code OWT
UDI-Device Identifier00801741095290
UDI-Public(01)00801741095290
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue Number1200015
Device Lot NumberHUAU0502
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight93